Thunderstorm Wind, Colquitt
- When
- June 25, 3:22 PM EST
- Where
- Colquitt County, 0.59 mi E of Bay
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 31.190, -83.910
A rooftop anemometer measured a gust of 52 knots.
A more potent summertime severe weather environment was in place across the tri-state area. In addition to wind damage with impacts to trees and power lines, there were also several reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A more potent summertime severe weather environment was in place across the tri-state area. In addition to wind damage with impacts to trees and power lines, there were also several reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 1:33 PM EST, 1 hour 49 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 233 PM EDT Wed Jun 25 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Thursday) Issued at 207 PM EDT Wed Jun 25 2025 Local diurnally forced convection is underway across the region, with some enhancement from the Florida Big Bend seabreeze. With light NE flow in the 1000-700 mb layer, storm motion will eventually favor a collision with the Florida Panhandle seabreeze around 21z, and likely lead to more thunderstorm development there. The local thermodynamic environment has improved to support convection from prior days with noted cooling at 500 mb in both model soundings and in satellite-derived soundings. Lapse rates in the 700-500 mb layer have steepened and this has led to MLCAPE in excess of 3000 J/Kg across the region this afternoon, so expect some of these storms to develop quickly and produce gusty winds. The deep layer shear is lacking at the moment, so expect single cell storms that pulse into the early evening. As insolation is lost, expect much of this activity to dissipate. The remainder of the forecast is much more conditional. 12z UTC RAOB data from KJAX and KCHS show a 30m height fall at 500 mb along with a 3 deg C cooling, suggesting that the airmass across not only the coastal Atlantic but that areas further inland across the SC Midstate as well as East Central Georgia have cooled aloft, and with the steepened lapse rates, convective growth in this area could be substantial by late afternoon and early evening. The concern is that upstream development in this area would progress southwestward toward our forecast area overnight. While some models, like the HRRR, have been indicating this possibility for several cycles, it is only recently that the ARW has come around to showing a MCS-like feature moving into the CWA between 04-07z Thursday. Thus, given at least some trend toward the HRRR solution, have oriented PoPs to show not only an overnight arrival of showers and storms, but given the thermodynamic environment, included a mention of severe storms with damaging winds being the primary threat. This matches in line with the slight risk that is in place from SPC. Convection on Thursday is largely dependent on what happens overnight. Remnant outflow boundaries could lead to earlier development on Thursday. Or, if the overnight MCS doesn't impact our forecast area, with considerable destabilization expected, the seabreeze boundaries are expected to be more active on Thursday, so have indicated much higher PoPs on Thursday afternoon, especially in the southern half of the region. Overall, we're moving toward a more stormy pattern again across the region. && .SHORT TERM AND LONG TERM... (Thursday night through Tuesday) Issued at 207 PM EDT Wed Jun 25 2025 The inverted trough that will round the base of the ridge to our north tonight, and approach from the NE, will remain overhead throughout the weekend as a cutoff low-type of feature before eventually dissipating late on Sunday. By Monday morning an additional tropical wave looks to round the Bermuda high across the western Atlantic and approach the FL Peninsula from the south. This will lead to unsettled weather persisting through midweek with elevated probabilities for afternoon thunderstorms each day. Expect daytime highs to begin gradually cooling throughout the extended period given the widespread chances for showers and storms, with daytime highs generally in the upper 80s to low 90s. Expect overnight lows generally in the low to mid 70s. && .AVIATION... (18Z TAFS) Issued at 207 PM EDT Wed Jun 25 2025 SHRA/TSRA beginning to develop across the Florida Big Bend, with one already in VC of TLH. Expect TSRA to grow in coverage as it interacts with the Western Big Bend and Panhandle sea breezes in NE flow. For now, maintained VCTS groups at most terminals, though it is possible amendments for tempo IFR conditions will be needed at TLH/ECP this afternoon/evening. Overnight, expect another round of TSRA to approach from the NE and included tempo groups to cover this based on the latest model timing. MVFR to IFR conditions will accompany these storms. VFR conditions expected by daybreak, with TSRA development tomorrow most likely occuring near terminals after 18z Thursday. && .MARINE... Issued at 207 PM EDT Wed Jun 25 2025 A weak pressure gradient in place through tomorrow will favor offshore winds during the overnight hours becoming southwest in the afternoon, generally less than 10 knots. Daily diurnal showers and thunderstorms can be expected for the next several days, mainly in the overnight and early morning hours. The exception may be tonight and Thursday, when strong to severe thunderstorms may drive toward the coast from the evening hours into the overnight hours, with briefly higher winds and seas possible. && .FIRE WEATHER... Issued at 207 PM EDT Wed Jun 25 2025 Daily chances of showers and thunderstorms will continue for the next several days with gusty winds and frequent lightning near storms. Otherwise, there are no other significant fire weather concerns. && .HYDROLOGY... Issued at 207 PM EDT Wed Jun 25 2025 Through the week, scattered showers and thunderstorms are expected to increase in coverage. As PWATs increase, it won't be surprising for a few storms to result in heavy downpours. The WPC has highlighted the region in a Marginal (level 1 of 4) risk for Excessive Rainfall through tomorrow. Isolated flash flooding may occur in low-lying areas or poor drainage. However, widespread flooding is not expected. Our rivers are in good condition so, riverine flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 96 72 90 / 40 70 40 70 Panama City 75 95 74 89 / 40 60 60 70 Dothan 75 97 71 91 / 40 70 50 70 Albany 75 97 71 91 / 40 50 40 60 Valdosta 73 97 71 91 / 40 70 40 70 Cross City 72 96 70 92 / 40 60 40 70 Apalachicola 75 92 76 88 / 40 50 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...Oliver LONG TERM....Oliver AVIATION...Godsey MARINE...Oliver FIRE WEATHER...DVD HYDROLOGY...Godsey
Special Weather Statement
National Weather Service Tallahassee FL
318 PM EDT Wed Jun 25 2025
FLZ014-015-114-426-252000-
Inland Franklin FL-Southern Liberty FL-Inland Gulf FL-
Coastal Gulf FL-
318 PM EDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GULF AND SOUTHWESTERN
LIBERTY COUNTIES THROUGH 400 PM EDT/300 PM CDT/...
At 318 PM EDT/218 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southeast of Wewahitchka, or 19 miles northeast
of Port St. Joe, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mexico Beach, Wewahitchka, Overstreet, Honeyville, Willis Landing,
Wetappo, Beacon Hill, and Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2992 8539 2996 8539 3008 8543 3006 8542
3004 8540 3004 8539 3009 8539 3009 8542
3010 8539 3011 8542 3011 8539 3014 8539
3011 8500 2990 8501
TIME...MOT...LOC 1918Z 087DEG 18KT 3002 8509
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
325 PM EDT Wed Jun 25 2025
GAZ145-146-157-158-252000-
Colquitt GA-Mitchell GA-Grady GA-Thomas GA-
325 PM EDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GRADY...
SOUTHEASTERN MITCHELL...NORTHWESTERN THOMAS AND WESTERN COLQUITT
COUNTIES THROUGH 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or 7 miles west of Moultrie, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pelham, Camilla, Moultrie, Riverside, Funston, Akridge, Capel,
Elpino, Center Hill, Cotton, Laney, Sigsbee, Spence, Moultrie
Municipal A/P, Quality, Hartsfield, Branchville, Bay, Hinsonton, and
Murphy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3127 8385 3109 8375 3093 8429 3119 8438
TIME...MOT...LOC 1925Z 074DEG 9KT 3117 8391
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
33Special Weather Statement
National Weather Service Tallahassee FL
330 PM EDT Wed Jun 25 2025
FLZ018-028-118-128-252015-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Taylor FL-
330 PM EDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFFERSON AND
NORTHWESTERN TAYLOR COUNTIES THROUGH 415 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Perry, moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Iddo, Secotan,
Boyd, Eridu, and Cabbage Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2995 8387 3010 8408 3017 8408 3031 8379
3030 8367 3019 8360
TIME...MOT...LOC 1930Z 061DEG 20KT 3024 8373
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Wed Jun 25 2025
FLZ016-017-252015-
Gadsden FL-Leon FL-
332 PM EDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT GADSDEN AND NORTHEASTERN LEON
COUNTIES THROUGH 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Tallahassee, moving west at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tallahassee, Quincy, Midway, Havana, Gretna, Freemont, Macon
Community Park, Littman, Miccosukee Road Greenway, Douglas City,
Darsey, Florence, Scotland, Jamieson, Miccosukee, Fred George Park,
Santa Clara, Killearn Estates, Shady Rest, and Quincy Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8404 3049 8404 3044 8471 3071 8476
3067 8401 3061 8401 3057 8400 3055 8398
3052 8398
TIME...MOT...LOC 1932Z 094DEG 22KT 3059 8419
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
353 PM EDT Wed Jun 25 2025
FLZ008-010-012-108-112-252045-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
353 PM EDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 445 PM EDT/345 PM
CDT/...
At 352 PM EDT/252 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Lynn Haven, moving west at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Panama City Beach, Ebro, West Bay, Inlet Beach, Seminole Hills, Gulf
Resort Beach, Seaside, Point Washington, Pine Log, Sunnyside, Bunker,
Laird, Laguna Beach, Vicksburg, Grayton Beach, Hollywood Beach, and
Seagrove Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3041 8603 3040 8600 3043 8599 3045 8595
3044 8592 3045 8590 3045 8585 3044 8569
3031 8563 3022 8588 3015 8593 3033 8622
TIME...MOT...LOC 1952Z 072DEG 10KT 3035 8574
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
33Special Weather Statement
National Weather Service Tallahassee FL
421 PM EDT Wed Jun 25 2025
GAZ145-146-158-252100-
Colquitt GA-Mitchell GA-Thomas GA-
421 PM EDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MITCHELL...
NORTHWESTERN THOMAS AND NORTHWESTERN COLQUITT COUNTIES THROUGH 500 PM
EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or 7 miles west of Moultrie. The strong thunderstorm is
nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Camilla, Funston, Laney, Quality, Hartsfield, Bay, Hinsonton, Center
Hill, and Cotton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3127 8387 3118 8383 3102 8407 3108 8410
3122 8418
TIME...MOT...LOC 2020Z 073DEG 3KT 3120 8389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
33The Moody AFB radar (KVAX), 93 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
16 thunderstorm wind, 5 hail. Local standard time, as filed.
A rooftop anemometer measured a gust of 52 knots.
Power lines were down in Cairo.
Two trees were blown down in Baker County.
Several trees and power lines were down in Miller County.
Tree limbs on Highway 200 Eastbound at Waller Road blocked the right lane.
Hail damaged the roof, then water started to leak into the attic.
KABY gusted to 59 knots.
A tree was blown down onto a personal property along Lumpkin Road.
Power lines were down along Ben Arthur Road.
Tree limbs were down on Highway 90 in both directions at Dewey McGlamry Road and blocked both lanes.
The 511GA reported tree limbs on SR 520 Eastbound at Lawton McMillian Road with the right lane blocked.
The Lowndes county dispatch reported trees down on power lines along Gornto Road.
A tree fell and took out a fence and power lines.
A rooftop anemometer measured a gust of 52 knots.
There were three reports of trees down in Thomas county.
Trees were blown down onto several roads in Grady county.
A downburst damaged the Colquitt County Livestock barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273982, 1273983, 1273984, 1273985, 1273986, 1273987, 1273988, 1273989, 1273991, 1273992, 1273993, 1273994, 1273995, 1273996, 1273997, 1273998, 1274000, 1274001, 1274002, 1274003, 1274004.